Pennsylvania, 2017

Tornado and Damaging Winds in Pennsylvania, June 19, 2017

June 19, 2017 · NWS PHI · 14 events in 7 counties and zones

A complex of thunderstorms came through the region during the evening producing high winds and heavy rain. Wind damage occurred in several locations from the thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A complex of thunderstorms came through the region during the evening producing high winds and heavy rain. Wind damage occurred in several locations from the thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 19, 10:29 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 19, 10:29 AM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1129 AM EDT Mon Jun 19 2017

.SYNOPSIS...
High pressure over the western Atlantic will maintain a
southwesterly flow of very warm and muggy air over the region
today. A cold front approaching from the west will cross the
area this evening and move offshore by Tuesday morning.
Temporary drier conditions through mid-week will give way by
week's end to increasing warmth and moisture as the Bermuda High
builds back in. Another frontal system may affect the area by
next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1120 AM update: Severe Thunderstorm Watch 354 issued (through
00z/8 PM) for eastern PA and northern NJ and the text products
were sent to include the watch headline. The PoPs were also
adjusted a bit. Convection continues to develop late this
morning for the northwest areas, however the main organized
convection should be later this afternoon. The Watch placement
was based on timing but accounting for possible isolated severe
earlier on. Another Watch is anticipated farther south and east
later on.

A convectively active afternoon is expected across at least the
western half of our area, which then shifts east this evening. A
cold front will be approaching later today, however ongoing
showers/thunder well to our west should strengthen eastward through
the afternoon as it encounters a more unstable air mass. In
addition, a pre-frontal trough may help to organize a separate
band of convection with storms probably tending to congeal into
a single line as we get closer to the early evening.

The air mass in place is rather warm and moist with PW values
already near 2 inches. This is already resulting in quite a bit of
instability with a mesoscale analysis indicating MLCAPE around
1500 J/KG. Some lower cloud bases had quickly developed within
this very warm and moist environment, however as mixing
increases these will rise some. The deep southwesterly flow
will mostly favor a linear convective mode, however as the
convective line grows upscale (some increase in the shear as a
low-level jet strengthens) later today there could be some
embedded cells with some updraft rotation. Given the mostly
unidirectional flow though, straight-line damaging wind gusts is
the main threat. The mid level lapse rates do not appear to be
all that steep, therefore while some hail is possible this may
temper this potential. The 12z Sterling, VA RAOB shows a bit of
dry air just above 500 MB, and this could aide in downdraft
strength. The overall high moisture content of the air mass
though may result in water-loaded downdrafts which can enhance
the surface winds, especially with any segments that bow out.
The tropical air mass should also be conducive for convective to
produce frequent lightning.

As mentioned earlier the PW values will be around 2 inches. This
will result in areas of very heavy rain as convection should be
efficient rainfall products. While the storm motions should be
fairly quick, a linear mode and possible backbuilding of updrafts
may result in the potential for local flash flooding. Therefore, the
Flash Flood Watch remains as is.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The main convective line should work its way across the
Interstate 95 corridor early this evening before passing off the
coast late this evening. The threat of severe weather and flash
flooding will continue.

Low clouds and lingering showers are anticipated for a few
hours after the cold front passes, then some clearing is
expected late tonight.

Temperatures should drop into the 60s and lower 70s overnight.
A light southwest to west wind is forecast.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The cold front that moves across the Monday night should be off
the NJ/DE coast by Tuesday morning. However with southwest flow
continuing aloft further progress may be slow. The forecast
keeps a chance of showers for Tuesday morning over southeast DE
and the DE/NJ coastal waters. Otherwise slightly cooler and
somewhat drier air should filter in behind the cold front for
Tuesday into Wednesday. Temperatures are forecast to remain a
few degrees above normal but lower dewpoints should make for
overall pleasant conditions with no precip expected.

By Thursday the upper trof moves away to the east allowing for
some weak ridging aloft. Low level warm advection increases
along with rising surface dewpoints. Instability may be limited
but the forecast has a chance of t-storms mainly north/west of
PHL.

It appears that another cold front an associated upper trof
will approach from the northwest Friday or Saturday, but timing
is uncertain at this point. The front may also be preceded by a
surge of tropical moisture from the GulfMex. Given the
uncertainty for forcing and the overall summer-like pattern, the
forecast includes a chance of t-storms for Friday and through
the weekend for the entire area.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Mainly VFR for awhile. A few showers or thunderstorms
into the afternoon mainly near and north and west of KABE and
KRDG, however the main focus will be a strengthening line of
showers and thunderstorms from the west this afternoon. Some of
the storms will be capable of produce strong winds and very
heavy rain. South-southwest winds 10-15 knots with gusts to
about 25 knots at times, especially by mid afternoon.

Tonight...A line of gusty thunderstorms move through in the evening,
clearing the coast by 02z. MVFR conditions and scattered showers are
expected to linger in the wake of the thunderstorms early tonight
with some improvement to VFR possible late tonight. Southwest to
west winds diminishing to 5-10 knots.

OUTLOOK...
Tuesday through Thursday...Mainly VFR conditions expected. Low
possibilities for sub-VFR restrictions from stratus/fog late
night/early morning each day. Southwest winds 10 kt or less.

Friday...Chance for MVFR or tempo IFR conditions in showers and
thunderstorms.

&&

.MARINE...
The Small Craft Advisory remains in effect for today and
tonight on our ocean waters. The Small Craft Advisory is in
effect for Delaware Bay until 11:00 PM.

A gusty south to southwest wind is anticipated for today. Wind
gusts of 25 to 30 knots are expected. While wind speeds are
forecast to diminish tonight, wave heights on our ocean waters
should remain in the 5 to 8 foot range. A line of gusty
thunderstorms is expected to move through this evening.

OUTLOOK...
Tuesday...Winds veer slightly out of the W-SW and weaken to
below 25 kt. However seas will be somewhat slow to subside and
are expected to remain at 5 ft or higher much of the day.
Therefore the SCA has been extended until 600 pm Tuesday.

Tuesday night through Friday...Winds and seas expected to
remain below SCA headline criteria.

RIP CURRENTS...
We will continue with the high risk for the development of dangerous
rip currents through this evening along the coast of Delaware and
New Jersey. We are expecting a 6 to 7 second southerly wind wave on
top of a very long period (around 15 to 16 seconds) southeasterly
ground swell. The combination will result in the development of
dangerous rip currents.

The primary wave period is forecast to be around 7 seconds from
the south on Tuesday and Wednesday. However, the underlying 13
to 16 second southeasterly swell is expected to linger into the
mid week period. As a result, the risk for the development of
dangerous rip currents is anticipated to be at least moderate
through the period along the coasts of Delaware and New Jersey.

&&

.EQUIPMENT...
NWS NWR and phone broadcast of the marine and surf zone
forecasts. Problems continue here at NWS PHI. Hope to resolve
later today.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ060>062-070-071-
     101>106.
NJ...Flash Flood Watch through this evening for NJZ001-007>010-012-
     013-015>019.
     High Rip Current Risk until 9 PM EDT this evening for NJZ014-
     024>026.
DE...Flash Flood Watch through this evening for DEZ001.
     High Rip Current Risk until 9 PM EDT this evening for DEZ004.
MD...Flash Flood Watch through this evening for MDZ008.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ450>455.
     Small Craft Advisory until 11 PM EDT this evening for ANZ430-
     431.

&&

Synopsis...AMC
Near Term...Gorse
Short Term...Iovino
Long Term...AMC
Aviation...AMC/Gorse/Iovino
Marine...AMC/Iovino
Equipment...
Hazardous weather outlook, Jun 19, 10:36 AM EST, 2 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mount Holly NJ
1136 AM EDT Mon Jun 19 2017

NJZ001-007>010-012-015-PAZ060>062-070-071-101>106-201545-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Berks-
Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
1136 AM EDT Mon Jun 19 2017

...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

The Skywarn Network has been activated through this evening. Weather
spotters are encouraged to report significant weather conditions.

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-201545-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-
1136 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms late this afternoon and evening will be capable of
producing damaging wind gusts. Additionally, torrential downpours may
lead to heavy rainfall and poor drainage or localized flash
flooding, especially tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon and
evening.

DEZ001-MDZ008-NJZ013-016>019-201545-
New Castle-Cecil-Western Monmouth-Salem-Gloucester-Camden-
Northwestern Burlington-
1136 AM EDT Mon Jun 19 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to the flash flood threat, thunderstorms this afternoon
and early evening will also be capable of producing damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon and
evening.

PAZ054-055-201545-
Carbon-Monroe-
1136 AM EDT Mon Jun 19 2017

...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Additionally, torrential downpours may lead to heavy rainfall and
poor drainage or localized flash flooding, especially this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

The Skywarn Network has been activated through this evening. Weather
spotters are encouraged to report significant weather conditions.

DEZ004-NJZ014-024>026-201545-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1136 AM EDT Mon Jun 19 2017

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Thunderstorms late this afternoon and evening will be capable of
producing damaging wind gusts. Additionally, torrential downpours may
lead to heavy rainfall and poor drainage or localized flash
flooding, especially tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon and
evening.

ANZ430-431-450>455-201545-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1136 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms late this afternoon and this evening will be capable
of producing damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon and
evening.

JRK

In the hours before

Special weather statement, Jun 19, 11:46 AM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1246 PM EDT MON JUN 19 2017

PAZ060-191715-
Berks-
1246 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...

At 1246 PM EDT, a strong thunderstorm was located near Denver, or
near Ephrata, moving northeast at 25 mph.

Winds up to 45 mph and pea size hail are possible with this storm.

Locations impacted include...
Reading, Wyomissing, Fleetwood, Sinking Spring, Laureldale,
Womelsdorf, Wernersville, Newmanstown, Leesport, Shoemakersville,
Bernville, Fairview Hgts, Spring Ridge, Shillington, West Reading,
Mount Penn, Mohnton, Kenhorst, Centerport and Wyomissing Hills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4056 7607 4045 7570 4024 7603 4031 7614
      4036 7621
TIME...MOT...LOC 1646Z 211DEG 23KT 4028 7615

JRK
Special weather statement, Jun 19, 12:25 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
125 PM EDT MON JUN 19 2017

PAZ054-060>062-191800-
Lehigh-Northampton-Berks-Carbon-
125 PM EDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BERKS...
NORTHWESTERN LEHIGH...SOUTHEASTERN CARBON AND WEST CENTRAL
NORTHAMPTON COUNTIES...

At 125 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Hamburg to Lenhartsville to near
Shoemakersville. Movement was northeast at 50 mph.

Winds up to 40 mph and half inch hail are possible with these storms.

These storms will be near...
  Wanamakers and New Tripoli around 140 PM EDT.
  Jordan Valley, Schnecksville and Neffs around 145 PM EDT.
  Slatington, Walnutport, Emerald and New Mahoning around 150 PM
  EDT.
  Lehighton, Palmerton, Jim Thorpe, Berlinsville and Danielsville
  around 155 PM EDT.

Other locations impacted by these storms include Weissport,
Parryville, Weissport East and Bowmanstown.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4054 7601 4067 7593 4070 7583 4074 7576
      4079 7584 4090 7577 4089 7566 4079 7547
      4048 7588 4052 7595
TIME...MOT...LOC 1725Z 218DEG 44KT 4054 7598 4058 7589 4052 7589

Drag
Special weather statement, Jun 19, 12:42 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
142 PM EDT MON JUN 19 2017

PAZ060-191845-
Berks-
142 PM EDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BERKS COUNTY...

At 141 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Enola to New Cumberland to Valley Green.
Movement was northeast at 50 to 55 mph.

Winds up to 50 mph and half inch hail are possible with these storms.

These storms will be near...
  Newmanstown around 215 PM EDT.
  Womelsdorf, Wernersville and Robesonia around 220 PM EDT.
  Sinking Spring, Bernville and Strausstown around 225 PM EDT.
  Reading, Wyomissing, Laureldale, Leesport, Fairview Hgts and
  Spring Ridge around 230 PM EDT.
  Hamburg and Shoemakersville around 235 PM EDT.
  Fleetwood and Lenhartsville around 240 PM EDT.

Other locations impacted by these storms include Centerport and
Whitfield.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
      4063 7600 4067 7592 4042 7576 4030 7612
      4036 7621 4037 7623 4049 7643
TIME...MOT...LOC 1741Z 243DEG 49KT 4030 7691 4022 7686 4015 7677

Drag
Local storm report, Jun 19, 1:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     NON-TSTM WND DMG EWING                   40.27N  74.80W
06/19/2017                   MERCER             NJ   NWS EMPLOYEE

            TREE DOWN ON A TOWPATH NEAR JACOBS CREEK ROAD. NOT
            THUNDERSTORM RELATED.

&&

EVENT NUMBER PHI1700746

GAINES
Special weather statement, Jun 19, 1:20 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
220 PM EDT MON JUN 19 2017

PAZ055-061-062-191900-
Lehigh-Monroe-Northampton-
220 PM EDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LEHIGH...
SOUTH CENTRAL MONROE AND CENTRAL NORTHAMPTON COUNTIES...

At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Beersville to near Northampton.
Movement was northeast at 25 mph.

Winds up to 40 mph are possible with these storms.

These storms will be near...
  Bath around 225 PM EDT.
  Nazareth around 235 PM EDT.
  Belfast around 245 PM EDT.
  Wind Gap around 250 PM EDT.
  Bangor, Pen Argyl, East Bangor and Saylorsburg around 300 PM EDT.

Other locations impacted by these storms include Chapman, Roseto,
Eastlawn Gardens and Coplay.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4086 7507 4096 7530 4067 7553 4069 7543
TIME...MOT...LOC 1820Z 223DEG 21KT 4072 7544 4069 7555

Drag
Special weather statement, Jun 19, 1:25 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
225 PM EDT MON JUN 19 2017

PAZ060-101-191915-
Western Chester-Berks-
225 PM EDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BERKS AND
NORTH CENTRAL CHESTER COUNTIES...

At 225 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Manheim to near East Petersburg to near
Millersville. Movement was northeast at 45 mph.

Winds up to 40 mph are possible with these storms.

These storms will be near...
  Wernersville around 250 PM EDT.
  Sinking Spring around 255 PM EDT.
  Reading, Wyomissing, Honey Brook, New Morgan and Spring Ridge
  around 300 PM EDT.
  Laureldale and Elverson around 305 PM EDT.
  Birdsboro around 310 PM EDT.

Other locations impacted by these storms include Wyomissing Hills,
West Lawn, West Reading, Lorane, Kenhorst, Mount Penn, Reiffton,
Amity Gardens, Whitfield and St. Lawrence.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4046 7572 4032 7571 4011 7578 4008 7594
      4011 7594 4014 7588 4031 7613
TIME...MOT...LOC 1825Z 246DEG 39KT 4019 7639 4013 7638 4003 7638

Drag

The radar

The State College radar (KCCX), 161 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Berks

When
June 19, 1:30 PM EST
Where
Berks County, 0.69 mi S of Strausstown
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
40.490, -76.180

Several trees blown down throughout the county.

Thunderstorm Wind, Northampton

When
June 19, 1:30 PM EST
Where
Northampton County, 0.52 mi E of Bath
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
40.730, -75.390

Several reports of trees and wires down throughout the county.

Tornado, Berks

When
June 19, 1:36 PM EST to 1:38 PM EST
Where
Berks County, 0.87 mi SW of Shartlesville to 1.48 mi NNE of Shartlesville
Rating
EF0
Path length
2.1 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
40.510, -76.130

A storm survey found a damage path of trees that were located on|private property behind Mountain Springs Campground on the |southern slope of Blue Mountain. The most concentrated damage |consisted of several large hardwood trees that were uprooted and |snapped at a private residence off of nearby Mountain Road. The |direction of the felled trees exhibited a rotational pattern |consistent with tornadic damage.

Geo-located damage photos from a trained storm spotter was used to|help estimate the beginning location of the tornado since the|NWS storm surveyor were unable to access the property. The|trained spotter observed tree damage just north of Interstate 78|adjacent near Campsite Road, Northkill Road and Forge Dam Road.

Additional video evidence of the tornado that was posted |on the Mount Holly, NJ Facebook page help confirm the tornado and |the general storm motion.

Thunderstorm Wind, Northampton

When
June 19, 2:00 PM EST
Where
Northampton County, 0.52 mi W of East Bangor
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
40.880, -75.190

Several reports of trees and wires down throughout the county.

Thunderstorm Wind, Berks

When
June 19, 2:12 PM EST
Where
Berks County, Topton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.500, -75.700

Trees were napped and uprooted.

Thunderstorm Wind, Lehigh

When
June 19, 2:12 PM EST
Where
Lehigh County, 0.87 mi NE of Lyon Vly
Measured
52 kt (60 mph) estimated gust
Reported by
River/Stream Gage
Coordinates
40.630, -75.670

Tree and building damage at the intersection of Route 100 and Lyon Valley Road.

Thunderstorm Wind, Lehigh

When
June 19, 2:14 PM EST
Where
Lehigh County, 0.69 mi N of Lyon Vly
Measured
52 kt (60 mph) estimated gust
Reported by
River/Stream Gage
Coordinates
40.630, -75.680

Wrecked patio furniture and metal flashing torn from a roof on carpet road.

Thunderstorm Wind, Lehigh

When
June 19, 2:17 PM EST
Where
Lehigh County, 0.69 mi S of Claussville
Measured
52 kt (60 mph) estimated gust
Reported by
River/Stream Gage
Coordinates
40.610, -75.650

Tree and building damage at the intersection of Route 100 and Kearnsville road.

Thunderstorm Wind, Carbon

When
June 19, 2:18 PM EST
Where
Carbon County, 1.38 mi N of Harrity
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
40.850, -75.670

Tree down at Route 209 and Canal Street Intersection.

Thunderstorm Wind, Lehigh

When
June 19, 2:18 PM EST
Where
Lehigh County, 0.69 mi N of Schnecksville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
40.680, -75.620

Downed trees and wires were reported throughout the county.

Thunderstorm Wind, Montgomery

When
June 19, 2:39 PM EST
Where
Montgomery County, 1.26 mi WNW of Perkiomenville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.330, -75.500

Two FT diameter trees and wires down on Snyder and Hauck Road.

Lightning, Chester

When
June 19, 3:00 PM EST
Where
Chester County, 0.69 mi S of New London Arpt
Property damage
$750,000
Reported by
Broadcast Media
Coordinates
39.770, -75.880

House was struck by lightning.

Thunderstorm Wind, Chester

When
June 19, 3:37 PM EST
Where
Chester County, 0.53 mi W of Berwyn
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.050, -75.430

Downed trees and poles.

Thunderstorm Wind, Bucks

When
June 19, 4:18 PM EST
Where
Bucks County, 0.87 mi NW of Tullytown
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.160, -74.830

Trees fell onto houses on Tall Pine and Blue Spruce Lanes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2017Every state in 2017This day in weather historyThe tornado archive for Pennsylvania, 2017Warnings in Pennsylvania, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 695007, 695012, 696247, 695014, 695015, 695016, 695017, 695018, 695019, 695020, 695021, 695006, 695022, 695023.